MAUDE Adverse Event Report: TORNIER INC LATITUDE FLEXIBLE REAMER 5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

TORNIER INC LATITUDE FLEXIBLE REAMER 5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 9030394
Medical Device Problem Codes Break (1069); Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
During primary right total elbow replacement, several issues arose regarding latitude ev instrument malfunction.1.During initial preparation of the ulnar, the ulnar jig, right was fitted in place as per the surgical technique.The large sizing humeral spool was slid over the central axel of the jig, and the large bellsaw was then placed over the spool, in preparation for profiling the proximal ulnar.When the surgeon activated the drill-reamer power tool, the bell saw central axel jammed within the hollow central axel of the jig.The surgeon was unable to advance the bellsaw, or remove it, as it appeared that the metal surfaces had jammed together.The jig was fully loosened, the bellsaw detached from the drill / reamer power tool, and the jammed construct was removed, carefully, from the elbow joint.The bellsaw was then able to be detached from the jig.On inspection, the inner hollow tube of the ulnar jig, right, appeared to have metal fatigue, causing the central axel of the bellsaw to jam.The surgeon decided to use the ulnar jig, left, flipped it over, positioned it in place, and completed the profiling of the proximal ulnar, to his satisfaction.No further issues with using the large bellsaw eventuated, so the issue must be with the ulnar jig, right.No injury was apparent to any surrounding tissues.2.During reaming of the ulnar canal (surgeon had sized the prosthesis to be used was a large), which almost straight away was found to be tight / narrow, the 5mm flexible reamer broke.The reamer was removed, inspected and found to be complete.The surgeon was able to complete the surgery without further incident.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the image provided by user or third party.The provided image shows that the remaer has little breakage which completely bents the shaft of the reamer near the distal end.The device history record could not be reviewed because the broken part of the affected device was not returned and the lot number was not communicated.Indications of material manufacturing or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to a user related issue.The failure was caused due to an application of excessive mechanical force.If device is returned or any further information is provided the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
LATITUDE FLEXIBLE REAMER 5MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22086760
Report Number0001649390-2025-00369
Device Sequence Number18114310
Product Code HWE
UDI-Device Identifier00846832020089
UDI-Public00846832020089
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9030394
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight95 KG